Alert archive / Mississippi / Winter Storm Watches in 2021

Winter Storm Watch 3, NWS Jackson, MS

February 16, 202110 counties in Mississippi; 6 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this winter storm watch at Feb 16, 2021, 4:25 AM CST for 10 counties in Mississippi; 6 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 17, 2021, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2021, 4:25 AM CST (10:25 UTC)
In effect from
Feb 17, 2021, 6:00 AM CST
Expired
Feb 16, 2021, 2:50 PM CST
In force
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WWUS44 KJAN 161025 AAA
WSWJAN

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
425 AM CST Tue Feb 16 2021

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>027-034>036-040-
041-161830-
/O.NEW.KJAN.WS.A.0003.210217T1200Z-210218T1200Z/
/O.CON.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Washington-Humphreys-Holmes-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, 
North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant,
Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, 
and Anguilla
425 AM CST Tue Feb 16 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Winter Storm Watch, heavy mixed precipitation
  possible. Total snow accumulations of up to one to two inches,
  especially across southeast Arkansas and portions of northwest
  Mississippi, and ice and sleet accumulations of up to one
  quarter to one half inches possible. For the Wind Chill
  Advisory, very cold wind chills. Wind chills in the low single
  digits.

* WHERE...Portions of northeast Louisiana, central, north 
  central, northwest and west central Mississippi and southeast 
  Arkansas.

* WHEN...For the Winter Storm Watch, from Wednesday morning
  through late Wednesday night. For the Wind Chill Advisory, until
  9 AM CST this morning.

* IMPACTS...Power outages and tree damage are likely due to the
  ice and snow. Travel could be nearly impossible. The hazardous 
  conditions could impact the morning and evening commutes.

* ADDITIONAL DETAILS...Travel will remain difficult to nearly
  impossible due to additional accumulations of ice, sleet, and 
  snow on roads in the region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

LAZ024>026-MSZ028>033-037>039-042>066-072>074-161500-
/O.CON.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/
Catahoula-Tensas-Concordia-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-
Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
Including the cities of Jonesville, Harrisonburg, Newellton, 
St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Winona,
Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, 
Starkville, Kosciusko, Louisville, Macon, Brooksville, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
425 AM CST Tue Feb 16 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills in the low single digits.

* WHERE...Portions of central, east central, northeast, south 
  central, southeast and southwest Mississippi.

* WHEN...Until 9 AM CST Tuesday.

* IMPACTS...The cold wind chills could result in hypothermia 
  with prolonged exposure.

* ADDITIONAL DETAILS...Travel will remain difficult to nearly 
  impossible due to accumulations of ice, sleet, and snow on 
  roads in the region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

23
2 follow-up statements
609 
WWUS44 KJAN 161439
WSWJAN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jackson MS
839 AM CST Tue Feb 16 2021


MSZ031-038-039-045-046-051-052-058-161800-
/O.EXP.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/
/O.NEW.KJAN.WW.Y.0006.210216T1439Z-210216T1800Z/
Lowndes-Winston-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Clarke-
Including the cities of Columbus, Louisville, Macon, Brooksville,
Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, 
Decatur, Conehatta, Meridian, Quitman, Stonewall, and Shubuta
839 AM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

* WHAT...Snow. Additional snow accumulations of one half to
  locally one inch.

* WHERE...Lowndes, Winston, Noxubee, Neshoba, Kemper, Newton,
  Lauderdale, and Clarke counties.

* WHEN...Until noon CST today.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Mississippi can be obtained by
visiting mdottraffic.com.

&&

$$

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>027-034>036-040-
041-162245-
/O.EXP.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/
/O.CON.KJAN.WS.A.0003.210217T1200Z-210218T1200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Washington-Humphreys-Holmes-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, 
North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant,
Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, 
and Anguilla
839 AM CST Tue Feb 16 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...
...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of up to one inch and ice accumulations of one 
  tenth to three tenths of an inch possible.

* WHERE...Portions of northeast Louisiana, central, north 
  central, northwest and west central Mississippi and southeast 
  Arkansas.

* WHEN...For the Winter Storm Watch, from Wednesday morning 
  through late Wednesday night. For the Wind Chill Advisory, 
  until 9 AM CST this morning.

* IMPACTS...Power outages and tree damage are likely due to the 
  ice. Travel could be nearly impossible. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

LAZ024>026-MSZ028>030-032-033-037-042>044-047>050-053>057-059>066-
072>074-161545-
/O.EXP.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/
Catahoula-Tensas-Concordia-Montgomery-Webster-Clay-Choctaw-
Oktibbeha-Attala-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Scott-
Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Jonesville, Harrisonburg, Newellton, 
St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Winona,
Eupora, Mathiston, West Point, Ackerman, Weir, Starkville, 
Kosciusko, Yazoo City, Ridgeland, Madison, Canton, Carthage, 
Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, 
Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, 
Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, 
Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello,
New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, 
Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg
839 AM CST Tue Feb 16 2021

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Cold conditions persist across the region, and a Hard Freeze
Warning remains in effect. Continue to take steps to protect
against dangerously cold conditions.

$$

DL
611 
WWUS44 KJAN 162050
WSWJAN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jackson MS
250 PM CST Tue Feb 16 2021


ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>027-034>036-040-
041-170500-
/O.UPG.KJAN.WS.A.0003.210217T1200Z-210218T1200Z/
/O.NEW.KJAN.WS.W.0003.210217T1200Z-210218T1200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Washington-Humphreys-Holmes-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, 
North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant,
Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, 
and Anguilla
250 PM CST Tue Feb 16 2021

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST
THURSDAY...

* WHAT...Heavy freezing rain and sleet expected with some snow
  possible. Total ice accumulations of four tenths to seven 
  tenths of an inch and total snow accumulations of one to two 
  inches on top of existing wintry accumulations.

* WHERE...Portions of northeast Louisiana, the Mississippi Delta 
  and southeast Arkansas.

* WHEN...From 6 AM Wednesday to 6 AM CST Thursday.

* IMPACTS...Numerous power outages and considerable tree damage
  are likely due to the ice. Travel will be nearly impossible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for Mississippi can be obtained by
visiting mdottraffic.com, dotd.la.gov in Louisiana and
idrivearkansas.com in Arkansas.

&&

$$

LAZ024-025-MSZ028>030-032-033-037-042-043-047-048-170500-
/O.NEW.KJAN.WS.W.0003.210217T1200Z-210218T1200Z/
Catahoula-Tensas-Montgomery-Webster-Clay-Choctaw-Oktibbeha-Attala-
Yazoo-Madison MS-Warren-Hinds-
Including the cities of Jonesville, Harrisonburg, Newellton, 
St. Joseph, Waterproof, Winona, Eupora, Mathiston, West Point, 
Ackerman, Weir, Starkville, Kosciusko, Yazoo City, Ridgeland, 
Madison, Canton, Vicksburg, and Jackson
250 PM CST Tue Feb 16 2021

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST
THURSDAY...

* WHAT...Freezing rain and sleet expected. Total ice accumulations
  of two tenths to four tenths of an inch on top of existing
  wintry accumulations.

* WHERE...Portions of west, central, and northeast Mississippi 
  and northeast Louisiana.

* WHEN...From 6 AM Wednesday to 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Trees and tree limbs
  may be downed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for Mississippi can be obtained by
visiting mdottraffic.com and dotd.la.gov in Louisiana.

&&

$$

LAZ026-MSZ031-038-039-044-045-049-050-053-054-059-060-170500-
/O.NEW.KJAN.WW.Y.0007.210217T1200Z-210218T1200Z/
Concordia-Lowndes-Winston-Noxubee-Leake-Neshoba-Rankin-Scott-
Claiborne-Copiah-Jefferson-Adams-
Including the cities of Vidalia, Ferriday, West Ferriday, 
Columbus, Louisville, Macon, Brooksville, Carthage, Philadelphia,
Pearl River, Pearl, Brandon, Richland, Forest, Morton, 
Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, 
and Natchez
250 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM
CST THURSDAY...

* WHAT...Freezing rain expected. Total ice accumulations of around
  one tenth to two tenths of an inch on top of existing
  wintry accumulations.

* WHERE...Portions of central, east central, northeast and 
  southwest Mississippi and northeast Louisiana.

* WHEN...From 6 AM Wednesday to 6 AM CST Thursday.

* IMPACTS...Difficult travel conditions are possible. Tree limbs
  may break.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

The latest road conditions for Mississippi can be obtained by
visiting mdottraffic.com and dotd.la.gov in Louisiana.

&&

$$

DL

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 12:17 AM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 16, 12:17 AM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1217 AM CST Tue Feb 16 2021

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Mostly MVFR flight categories are occurring this morning and will
continue into the afternoon for most sites. There may be some
improvement to VFR but not optimistic in this until potentially
later afternoon. Winds will remain out of the north around 5kts.
/28/

&&

.DISCUSSION...
Lowest stratus is moving out to the east, but plenty of clouds are
filling in behind the exiting storm system. Some light flurries
are being reported around the region though no accumulations are
anticipated. Temperatures are in the teens and lower 20s at this
point. No adjustments are anticipated to the overnight lows in the
single digits and low 10s...just some minor updates to hourly
trends and expansion of the flurry mention.

Prior discussion below:

This Evening through Tuesday Morning:

A remarkable winter weather event has unfolded across the ArkLaMiss
region today. A squall line of sleet, freezing rain, and snow
brought up to 6 to 7 inches of sleet and snow accumulations to some
areas, while over one quarter inch of freezing rain in other places
downed limbs, trees, and power lines to cause power outages. The
Winter Storm Warning has been cancelled due to an and of
accumulating sleet, snow, and ice. The Arctic air mass is cold
enough, however, that periods of snow flurries will continue until
into this evening around parts of the forecast area.

Looking at satellite imagery, subsidence along the back side of the
upper-level trough and a mid-level dry slot punching in behind the
departing system will continue to erode cloud cover into the
overnight hours. Also of note, visible satellite imagery shows a
wide swath of snow cover in clear areas from the TX Gulf Coast and
northern Mexico all the way north through OK, TX, and the Central
High Plains and farther north. And a sight unfamiliar to Southern
eyes, "lake effect" clouds (and possibly some lake effect snow) are
streaming southeastward from every lake in East Texas. Truly a
benchmark winter storm for the Southern Plains! With dangerously
cold temperatures tonight ranging from 5 to 15 degrees and wind
chills as low as about -5 degrees, the Wind Chill Advisory and Hard
Freeze Warning were expanded to cover the entire forecast area. /NF/

Tuesday through Sunday:

After a cold night, clearing skies with the return of the sun
will be a welcome relief from the recent weather. While the warmth
from the sun will be very welcome, the prevalent arctic airmass,
combined with area snow/ice cover, will still keep max
temperatures below freezing over much of the area.

The clear skies will be short-lived, however, as the next storm
system moves out of the Rockies into the Southern Plains Tuesday
night. While the cold air will continue to locked in over the area,
increasing warm advection aloft will bring in sufficient moisture by
Wednesday afternoon for precipitation to begin over northwest
portions. Bufr soundings indicate that the precipitation will begin
as snow, but strong warm advection and latent heating will erode the
cold air from the top down leading to a transition from the snow to
sleet and eventually to freezing rain by Wednesday evening. By late
Thursday morning, the surface low will have moved from its overnight
position along the LA coast to the AL coast. While the deep ascent
will have diminished, cooling aloft with the approach of the mid
level wave will still provide adequate ascent for the precipitation
to change back to light snow before ending in the afternoon. QPF
with the expected precipitation types suggest 1/4 to 1/2 inch of ice
being possible with 1 to 2 inches of snow. Have outlooked a
significant risk in the HWO, with a winter storm watch likely being
issued later tonight.

The cold airmass will be reinforced as this system departs Thursday
night into Friday, but ridging aloft with the surface ridge shifting
east Saturday will support a warmup with maximums in the 40s and
50s, and 50s and 60s by Sunday. /GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson        7  26  18  41 /   1   2  82  93
Meridian      10  31  18  45 /   0   1  61  94
Vicksburg      7  26  17  38 /   1   4  92  83
Hattiesburg   14  35  21  48 /   0   1  61  89
Natchez       10  30  19  41 /   0   2  91  82
Greenville     3  20  14  31 /   1  12  93  83
Greenwood      4  22  16  36 /   1   5  87  93

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Hard Freeze Warning until noon CST Wednesday for MSZ018-019-
     025>066-072>074.

     Wind Chill Advisory until 9 AM CST this morning for MSZ018-019-
     025>066-072>074.

LA...Hard Freeze Warning until noon CST Wednesday for LAZ007>009-015-
     016-023>026.

     Wind Chill Advisory until 9 AM CST this morning for LAZ007>009-
     015-016-023>026.

AR...Hard Freeze Warning until noon CST Wednesday for ARZ074-075.

     Wind Chill Advisory until 9 AM CST this morning for ARZ074-075.

&&

28
Hazardous weather outlook, Feb 15, 3:18 PM CST, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
318 PM CST Mon Feb 15 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>057-059>063-
162130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
318 PM CST Mon Feb 15 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Tonight and Tuesday

DANGEROUS COLD
THREAT...Extreme
TIMING...Tonight through Tuesday

Low temperatures below 10 degrees with high temperatures below
32 degrees are likely. Wind chills may also be lower than -5 at
times. Hypothermia is likely with prolonged exposure and frost
bite is expected on exposed skin within 30 minutes. Water main
breaks are expected.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Another winter storm will impact extreme southeast Arkansas,
northeast Louisiana much of northwest and portions of west
central Mississippi Wednesday afternoon through Thursday.
Significant accumulations of ice and snow are expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ058-064>066-072>074-162130-
Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
318 PM CST Mon Feb 15 2021

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Tuesday

DANGEROUS COLD
THREAT...Significant
TIMING...Tonight through Tuesday

Low temperatures below 15 degrees with high temperatures below
32 degrees are likely. Wind chills may also be below 5 at times.
Frost bite and hypothermia are likely with prolonged exposure.
Water main breaks are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Another winter storm will impact extreme southeast Arkansas,
northeast Louisiana much of northwest and portions of west
central Mississippi Wednesday afternoon through Thursday.
Significant accumulations of ice and snow are expected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

26

&&

...HAZARD LEGEND...

*DANGEROUS COLD*
Extreme...Lows below 10 degrees and highs below 32 degrees
 and/or wind chill temperatures lower than -10 degrees likely.
 Hypothermia is likely with prolonged exposure and frost bite
 is expected on exposed skin within 30 minutes. Water main breaks
 are expected.
Significant...Lows below 15 degrees and highs below 32 degrees
 and/or wind chills between -10 and -1 degrees likely.
 Frost bite and hypothermia are likely with prolonged exposure.
 Water main breaks are possible.
Elevated...Lows below 20 degrees and highs near or below 32
 degrees and/or wind chills between 0 and 9 degrees likely.
 Frost bite and hypothermia are possible with prolonged exposure.
 Many exposed pipes may fail.
Limited...Lows below 20 degrees and highs near or below 33 degrees
 and/or wind chills around 10 degrees possible. Hypothermia is
 possible with prolonged exposure and possible danger to exposed
 pipes.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:39 AM CSTWinter Weather AdvisoryJANClarke, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 2 more3 hr
Feb 16, 2:50 PM CSTWinter Storm WarningJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more39 hr
Feb 16, 2:50 PM CSTWinter Weather AdvisoryJANAdams, Claiborne, Clarke, Copiah, Covington, Franklin and 18 more39 hr

Nearby

Winter Storm Watches in Mississippi, 2021Winter Storm Watches in Louisiana, 2021Winter Storm Watches in Arkansas, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.